MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CCWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Date of Event 02/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that, after intraocular lens implantation surgery, the patient experienced intolerance to multifocal lens.Hence the lens was explanted and replaced with another unspecified lens in a secondary procedure.The clinical reason for explant was mentioned as distance vision insufficient.Additional information was received and stated that the lens was exchanged with another company lens, this extra surgery worsened dry eyes.The patient was struggling with dry eyes.
 
Additional Manufacturer Narrative
The lens was returned inside a plastic specimen cup.The lens was removed for evaluation.Viscoelastic was observed on the lens.The optic was cut into pieces, typical of an insertion and removal.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A qualified cartridge and handpiece were used with a non-qualified viscoelastic.The root cause cannot be determined for the reported complaint of "intolerance to multifocal, distance vision insufficient, explant".The lens was returned cut into pieces, typical of an insertion and removal.Each lens is subjected to a 100-percentage assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.The company specific lens 23.0 diopter (add power +2.17/+3.25 diopter) lens was removed and replaced with a non-company monofocal 23.5 diopter lens.Due to the exchange of a multifocal 23.0 diopter lens for a monofocal lens that was one half diopter higher, this may suggest that a monofocal lens was an improved selection for this patient's vision needs.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Correction g.3: supplemental medical device report (smdr) 1 is being filed to correct the g.3 date on the initial report with manufacturing report number 1119421-2025-02726, filed earlier.Date received by mfg should have been 26-sep-2025 instead of 02-sep-2025.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23346673
Report Number1119421-2025-02726
Device Sequence Number9470376
Product Code MFK
UDI-Device Identifier00380652413701
UDI-Public(01)00380652413701(17)280306(11)240308(10)15786952
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCWTT0
Device Catalogue NumberCCWTT0.230
Device Lot Number15786952
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/02/2025
Supplement Date Received by Manufacturer11/06/2025
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date11/07/2025
Date Device Manufactured03/08/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC.; CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale